CSN Login
Members Online: 6

Help 1st chemo treatment of AC

luna20
Posts: 13
Joined: Mar 2002

Hi I just had my first chemo treatment of AC on thursday. I have been pretty strong for the operation and everything else, but this first round of chemo has brought me to my knees. I was very sick up until today. I did not vomit, but sure felt like it. I took the Zophran that didn't seem to help at all. I have very bad cramps in my stomach. The worst thing today was how EXTREMELY tired I feel. I am 27 and not used to crawling to get to the fridge. Does this get better? Like I said it has only been since thursday. I am really scared that I am not going to make the next three they have planned for me. I feel like I am not even alive. Really need some feedback.Does it get better the 2nd treatment or will it be as bad as the first????

jeancmici
Posts: 682
Joined: Feb 2001

Each chemo is a little different as to side effects. I am guessing that you did not take the Zophran on schedule before you felt like you needed it.

With my AC, I got a Zophran before and decadron before - then the Adriamycin pushed in from a syringe, and then cytoxan and I was hydrated with intravenous fluid before in case I had not drunk enuf fluids before the treatment.

Be sure you are taking enough fluids now - 8 full glasses of water definitely. And Zofran every 8 hours for the following couple of days. I found after the first that I got by well with one every 12 hours but I never felt sick to my stomach. I feel worse some days now that it is almost a year since chemo - and I blame the tamoxifen.

Good Luck to you - ONLY three AC left? :-)
Jean

llange's picture
llange
Posts: 54
Joined: Dec 2001

Sorry your treatment went so bad. I finished my 4th AC in March and I just finished my 2nd Taxol last week. After my first AC I threw up for 12 hours straight, then I felt pretty nauseous and very tired for about 2 days, then just tired for a couple of days, and then I felt ok. I'm on a 3 week schedule, and the weeks in between I was walking every day and playing tennis. For the 2nd treatment I got a little smarter and I didn't each much after the treatments, just water and maybe a little fruit (I'd rather be hungry than sick), and I went to bed before I started to feel sick. I only threw up twice then, and I recovered quicker. Before the 3rd treatment, I started doing acupuncture to help relieve the nausea, and I never threw up after that and I had an appetite and much more energy within a day or two. I would highly recommend that if it's available for you. Either way, each treatment did get easier, and after a week I was able to do pretty normal activities. I hope it gets easier for you too!!

Feel free to e-mail me if you want to talk, llange@execpc.com.
Lisa

ddancy
Posts: 19
Joined: May 2002

Hi,, well I guess everyone reacts differently but I can tell you from my experience that my first was horrible as well. I went every three weeks, you'll feel better every day, I usually felt horrible only for like 4 days and each day I got stronger, I had alot of side effects, sick to my stomach (of course), night sweats, migraines and very tired as well. My second treatment was totally different. I wasn't sick at all...third, was so so, and believe it or not the last one was as bad as the first. so it's really hard to say. Just stay positive and know that you'll start feeling better in the days to come..
Hugs.. Debbie

banker
Posts: 321
Joined: May 2002

Hi, I too had my first treatment(CAF) on thurs.I had Zofran in the IV plus decadron, it helped.But I am still sick today, mostly nauseated and headache, no vomiting, although I feel like it. I try to eat and drink lots of fluids, nothing tastes good. Each treatment has been different, this is my second time around. Think positive, it will get better. My treatments are 2 weeks on 2 weeks off. I am not looking forward to next thursday, but it is somthing I have to do if I want to get well. You can do it too. It is amazing how strong we can be. God bless you and give you the strength to pull thru. We are here for you. Take care. Hugs...Emmi

heavenlee's picture
heavenlee
Posts: 113
Joined: Apr 2002

Hello there, I do wish you the best. I know this is hard. I just had my 4th AC on Friday but I am doing well with it so I really can't give you any advise as to if it gets worse or what. I just turned 30 and read that you are 27. So young. I just wanted to let you know I was here if you wanted to talk. I have been extremely tired also but I also think that has something to do with me being pregnant,not to sure. I know there are times I can't get out of bed which like you said, you are 27 and not use to it. Keep you head up and I will be thinking of you. If you ever want to chat... ahaney@elp.rr.com
Take care, Angel

judy22
Posts: 119
Joined: Apr 2002

HI MY NAMEIS JUDY I HAVE BEEN DOING YHIS NOW FOR 2AND 1/2 YRS. YES IT DOES GET BETTER THE FIRST ID THE WORST. THEY CHANGED MY CHEMO THIS WEEK TO GEMZER AND I HAVE BEEN VERY SICK ALSO. LETS HOPE FOR BOTH OF US IT DOES. HANG IN THERE JUDY

ksfc
Posts: 252
Joined: Apr 2002

I just had my 3rd AC and have also had problems with nausea. I find it difficult to even sit upright. This time they had me continue taking the decadron afterwards, not just in the drip before and that helped some. Also, they had me switch from Zofran after the first couple of days to Compazine - said that sometimes it works better with the delayed nausea. Compazine makes me kind of agitated, but if I take it with benadryl as a friend suggested, it's better. No matter what though, the 3rd, 4th, and 5th days after treatment seem to be my worst. After that I feel better almost immediately.
Getting enough liquids is the hardest part for me. I usually love to drink water, but gag on it after chemo. I've come to the conclusion that by the time I figure out what works for me, the treatment will be over. Hang in there because it will end. Just concentrate on taking good care of yourself on those bad days.

laverne
Posts: 75
Joined: Apr 2001

hang in there, it has almost been two years since my chemo(4 rounds of AC and 4 of Taxol). it would take me four days after my chemo treatment before I would feel better. The one thing I found is that the zophran helps only if you take it right after your treatment if you wait until you start to feel nauseated then it will not work. I chewed ice and tried to drink all kinds of very cold things it helped me. It does get better and there will be an end to this feeling. god bless and take care get plenty of rest in between your treatments.
LaVerne

grandma
Posts: 162
Joined: Feb 2002

Hi, It DOES get better!!!!I just finished my last ac 3 weeks ago, will start taxetere this Thurs.I remember after my 1st, ac. I told EVERYONE , Dr. included. NO MORE!!! I'm done, not worth the sickness, but Dr. gave me different med and promised it would be better next time, and it was. Just tell your Dr. how sick you were, they will make it ok.
you will still be tired, but not as bad.
Hang in there, you can do it!!!
GOT TO KICK CANCER BUTT!! this is the only way to do it!!
will keep you in my prayers, May GOD be with you and keep you always!! love, Flo

chas707's picture
chas707
Posts: 30
Joined: Apr 2002

Hey girl, I was reading everyones responses to your post. The only thing I can contribute is that I was taking Zofran too every 8 hrs PLUS I was taking Finergan every 4 hrs. As soon as I got home from chemo I made a bee line to the medicine cabinet and took one of each right then! and promptly every 4 or 8 hrs respectfully, and I mean I didnt miss a dose for 3 days. I got really nauseated my 1st go round but like so many said I waited on the nausea before taking medicine but I learned after that dont wait!! take meds asap!!! Next time will be better. Oh, also try catelope, that was the only thing I could eat after my first 2 trmts, very cold, mellow and full of fluids!

wsmsilva
Posts: 19
Joined: May 2002

I, too, was very sick with my first round of AC. I learned that ice chips and popsicles helped--it's important to stay hydrated. I also asked my doctor for a prescription to help me relax and sleep. I would take the sleeping aid just before treatment and when I got home would go directly to bed and sleep. I found that if I could sleep through the first 12 hours or so, the nausea wouldn't be so bad. Fatigue is a major side effect of chemo--rest as much as you can, whenever you can. It's important to conserve your energy and strength. Fighting this battle takes alot of courage and endurance--take good care of yourself!

bullfrog13's picture
bullfrog13
Posts: 216
Joined: Apr 2002

Dear LUna20--been on chemo for over a year now.. yes it does get some better..and I guess you just used to being tired.and learn to listen to your body.. and NO the zofran dont work well sometimes..
rest when you need to.. and threwing up is gross but sometimes it makes yuou feel better when you done.. Good luck and God bless. JB

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network